Hail, Caribou
- When
- July 4, 12:53 PM MST to 12:58 PM MST
- Where
- Caribou County, Soda Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.650, -111.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 11:00 AM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1200 PM MDT SUN JUL 4 2004 .DISCUSSION... REMNANTS OF SURFACE FRONT STILL LINGER FROM SODA SPRINGS TO JEROME AREA WITH ISOLATED SHOWERS TRYING TO DEVELOP OVER IT. FRONT SHOULD SLIP SOUTH OF STATE NEXT TWO TO THREE HOURS. H3 80KT JET CORE PROPAGATING FROM WASHINGTON STATE OVER CENTRAL IDAHO THROUGH MONDAY MORNING. WATER VAPOR IMAGERY SHOWS FAIRLY SIGNIFICANT VORTICITY MAX OVER SOUTHERN BRITISH COLUMBIA THAT WILL SLIDE ROUGHLY THROUGH ISLAND PARK AREA BY MONDAY MORNING. THE JET WILL BRING IN SOME DRYING AND SUBSIDENCE THROUGH THE AFTERNOON WITH BEST EFFECTS FELT SOUTH OF A LINE FROM SUN VALLEY TO BLACKFOOT. LIMITED SCOURING OF VALLEY MOISTURE EXPECTED LATE THIS AFTERNOON AS SURFACE LOW PRESSURE DEVELOPS OVER CENTRAL MOUNTAINS FROM INFLUENCE OF UPPER JET. THIS SHOULD TIGHTEN SURFACE PRESSURE GRADIENT AND INCREASE WINDS FROM THE EASTERN MAGIC VALLEY INTO THE LOWER SNAKE PLAIN. STRENGTH OF WINDS SHOULD BE 10 TO 20 MPH WITH GUSTS TO 25 MPH...DECREASING TO 5 TO 15 MPH AS EVENING 4TH OF JULY FESTIVITIES APPROACH. SURFACE LOW THAT FORMS OVER CENTRAL MOUNTAINS PER MESOETA COULD SLIP INTO THE UPPER VALLEY WITH NORTHERLY H7 WINDS ALOFT FORCING WEAK CONVERGENCE AROUND ARCO TO IDAHO FALLS. THAT ADDS ANOTHER DIMENSION TO RISK OF EVENING THUNDERSTORMS. HOPEFULLY THE UPPER LEVEL SUPPORT SHOULD MOVE FAR ENOUGH EAST BY THEN. RECAPITULATION...WILL UPDATE GRIDS TO REFLECT SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ALL OF SOUTHEAST IDAHO DURING THE AFTERNOON...DECREASING RAPIDLY THIS EVENING BUT LINGERING OVER THE EASTERN HIGHLANDS TONIGHT. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && SURVICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 610 AM MDT SUN JUL 04 2004 IDZ017>023-031-032-051200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 610 AM MDT SUN JUL 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON...AND CONTINUE INTO THE EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER CONDITIONS EXPECTED. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 103 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414425.